I had botox done on my forehead, she did the injections high along my hairline, very unusual, and my forehead felt a little strange. 2 weeks later on Thursday I went back for a touch up b/c I could still raise my brows, she used leftover for my frown. On Monday night I felt 2 smallish bumps on the top left side of my hairline (one behind the other), by Wednesday the front one became red and swollen, by Wed night lymph nodes on either side of my left ear swelled up, Thurs got antibiotics, Fri...
Post-Botox Bumps and Swelling... Getting Worse and Spreading
Doctor Answers (10)
Bumps and swelling after Botox
This eruption looks like it has grouped vesicles in the area of redness and is probably shingles or Herpes Zoster infection, which is a reactivation of chickenpox along the distribution of a nerve, in this case V1 distribution of the trigeminal nerve.
You need to see a doctor as soon as possible to get treated for the shingles as untreated shingles may be painful for a number of weeks. ALSO, IF THERE ARE VESICLES ON THE TIP OF YOUR NOSE, YOU MUST SEE AN OPHTHALMOLOGIST (eye doctor) AS SOON AS POSSIBLE, because the shingles involvement of the tip of the nose may also mean that the cornea of your eye is also involved. That can lead to serious eye complications.
The eruption is contagious to anyone who has not had chickenpox.
It is rare to get shingles after a botox injection. It is possible that an injection in that area reactivated the shingles, but it would be impossible to predict such an outcome. Most people have had chickenpox and getting shingles (a reactivation of chickenpox) after a botox injection is extremely rare.
Regarding: "Post-Botox Bumps and Swelling... Getting Worse and Spreading I had botox done on my forehead, she did the injections high along my hairline, very unusual, and my forehead felt a little strange. 2 weeks later on Thursday I went back for a touch up b/c I could still raise my brows, she used leftover for my frown. On Monday night I felt 2 smallish bumps on the top left side of my hairline (one behind the other), by Wednesday the front one became red and swollen, by Wed night lymph nodes on either side of my left ear swelled up, Thurs got antibiotics, Fri..."
Bumps after Botox is NOT a common reaction. From the rather poor quality photographs you submitted it appears you have an infection and need to see your doctor immediately. It would be a guess on my part but it looks like a herpes infection which may have become secondarily infected by a bacteria.
I have an extensive experience with Botox and have never encountered a single infection. Please, see your doctor and do not wait.
Dr. Peter Aldea
Botox an bumps
It is a bit unsual what youa re describing. It sounds like you m ay have had an infection from the injections? but I can not be sure without an exam. Follow the advice of your doctor or see someone else if you are not comfortable with that person.
You might also like...
Any injection performed can cause irritation and swelling. It seems as though you may have had a combination of a skin infection and hematoma. See your physician.
Web reference: http://www.karemd.com
Botox reaction after forehead treatment
I agree with the other Botox Injectors, this is atypical. It sounds more like a superficial skin infection and sounds like you have treated it the right way.
Brusing and swelling may occur after a Botox or Dysport treatment, but I have never had an injection site appear infected. I would NOT expect this to occur with future treatments.
Web reference: http://www.351face.com/botox.php
There appears to be some unusual reaction which may or may not be associated with Botox or a complication of the treatment. Your right eyelid also seems to be significantly lower than your left. Seek the attention of your physician.
Bumps after botox
It is hard to tell by the pictures what exactly is going on, but red inflamed papules are not typical after neurotoxin injection. Consultation with your injecting physician or a general physician would be wise. It is quite possible you were injected with an infectious agent and weither bacteria for fungal, needs to be adequately treated.
Bumps on the skin after Botox
Botox should not cause multiple bumps. If you bruised and got small hematomas or contusions, then you might get one or two, not to expect multiple bumps. You might have an infection or something other than Botox was injected. If there is not a quick response to the antibiotics given then you need to see your doctor immediately or an infectious disease expert if there is no response.
Post-Botox Bumps and Swelling
It is unlikely to be Botox unless the saline with which the Botox is reconstituted is contaminated somehow. I would ask the doctor to have it cultured.
Bumps, swelling, swollen lymph nodes, suggest infection...
It is not possible to make a diagnosis on the basis of your story (or anyone's story on this website for that matter- this website is a great resource for education and sharing: medical advice must be provided one on one during a consultation, not web forum). The story does sound suspicious for infection, and it also sounds like you are being treated, so I suppose your question is about what could have gone wrong?
First of all, this must be really rare (I have never seen it my own practice, nor have I heard of any colleagues having a case). However, I am old enough to know that if you wait long enough, randomness will throw something at you that is both surprising and sometimes impossible to explain. That said, I assume that you went to a qualified person, and not to someone's basement 'Klinic'?
I have read news reports about non qualified people are getting their hands on several different counterfeit products and then selling them 'at a great discount'. I suppose it goes without saying to make absolutely certain that you trust the people you have injecting stuff into your face. Whenever I read a news report of people victimized by one of these 'fake doctors', I wonder what those poor victims were thinking of when they submitted to treatment? If someone offers you a treatment at less than the actual cost of the materials to be injected, then they are either fake materials, or stolen. Either way, do you want to deal with a cheat or a thief? It makes no sense to me at all. Caveat emptor.
I am not saying that the person you went to was like that, it just somehow reminded me of the other problem- no offense meant, so please don't take it personally. I just want to warn others who may not be aware of the big bad world out there who might believe that it is possible to get something for nothing. Your infection will likely heal with appropriate treatment and it is unlikely that you will suffer any permanent problems from this. Make sure you tell your doctor about the problem, so that they can investigate whether you have diabetes or something that makes you susceptible to infection.
Good luck to you
Claudio DeLorenzi MD FRCS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.